Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 39, NWS Huntsville, AL

August 8, 2013Marshall County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 8, 2013, 5:52 PM CDT for Marshall County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2013, 5:52 PM CDT (22:52 UTC)
Expired
Aug 8, 2013, 8:45 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:05 PM CDTHEAVY RAIN 13 Wsw Guntersville, ALONE INCH OF RAIN FELL FROM 605PM UNTIL 615PM IN GUNTERSVILLE...MEASURED FROM CRN SITE.
Aug 8, 6:43 PM CDTHEAVY RAIN 03 Wsw Guntersville, ALONE INCH OF RAIN IN 10 MINUTES CAUSED RAPIDLY RISING WATER TO APPROACH THE BAY AREA OF THE GUNTERSVILLE FIRE DEPARTMENT. THE RESCUE BOAT WAS USED TO PUMP WATER FROM THE PARKING LOT TO KEEP THE FIRE STATION FROM BEING FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2036 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WGUS54 KHUN 082252
FFWHUN
ALC095-090145-
/O.NEW.KHUN.FF.W.0039.130808T2252Z-130809T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 PM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARSHALL COUNTY IN NORTHEAST ALABAMA...

* UNTIL 845 PM CDT
    
* AT 545 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS CENTRAL MARSHALL COUNTY INCLUDING THE 
  GUNTERSVILLE AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GUNTERSVILLE AND UNION GROVE. 

ADDITIONAL RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE IN 
CENTRAL MARSHALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3448 8647 3447 8610 3443 8610 3443 8611
      3441 8611 3440 8612 3439 8611 3432 8611
      3432 8649

$$

07
3 follow-up statements
285 
WGUS74 KHUN 082320
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
620 PM CDT THU AUG 8 2013

ALC095-090145-
/O.CON.KHUN.FF.W.0039.000000T0000Z-130809T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL AL-
620 PM CDT THU AUG 8 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
MARSHALL COUNTY...

AT 616 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS CENTRAL MARSHALL COUNTY...ESPECIALLY AROUND THE 
GUNTERSVILLE AREA. AROUND TWO AND ONE HALF INCHES OF RAIN HAVE 
ALREADY FALLEN JUST NORTHEAST OF THE GUNTERSVILLE AREA..

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GUNTERSVILLE AND UNION GROVE. 

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN CENTRAL 
MARSHALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3448 8647 3447 8610 3443 8610 3443 8611
      3441 8611 3440 8612 3439 8611 3432 8611
      3432 8649

$$

07
851 
WGUS74 KHUN 090004
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
704 PM CDT THU AUG 8 2013

ALC095-090145-
/O.CON.KHUN.FF.W.0039.000000T0000Z-130809T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL AL-
704 PM CDT THU AUG 8 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
MARSHALL COUNTY...

AT 658 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS BEGINNING TO 
WEAKEN ACROSS CENTRAL MARSHALL COUNTY...NEAR THE GUNTERSVILLE AREA. 
RAINFALL WAS ALSO TAPERING OFF BUT RUNOFF WILL CONTINUE FOR ANOTHER 
HOUR OR TWO...ESPECIALLY IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GUNTERSVILLE AND UNION GROVE. 

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF OF AN INCH ARE POSSIBLE IN 
PORTIONS OF CENTRAL MARSHALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3448 8647 3447 8610 3443 8610 3443 8611
      3441 8611 3440 8612 3439 8611 3432 8611
      3432 8649

$$

07
286 
WGUS74 KHUN 090121
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
821 PM CDT THU AUG 8 2013

ALC095-090131-
/O.CAN.KHUN.FF.W.0039.000000T0000Z-130809T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL AL-
821 PM CDT THU AUG 8 2013

...THE FLASH FLOOD WARNING FOR MARSHALL COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3448 8647 3447 8610 3443 8610 3443 8611
      3441 8611 3440 8612 3439 8611 3432 8611
      3432 8649

$$

07

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:48 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 8, 3:48 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT THU AUG 8 2013

.DISCUSSION...
THE HEAVIER AXIS OF SHOWER AND THUNDERSTORMS HAS REMAINED NORTH IN
TENNESSEE FOR MOST OF THE DAY WITH A LINE OF THUNDERSTORMS CURRENTLY
(AT 20Z) BUILDING IN FRANKLIN CO TN SOUTHWARD TO LAWRENCE CO AL.
THESE THUNDERSTORMS WILL LINGER INTO THIS EVENING. MODELS ARE NOT
HANDLING THE NW FLOW CONVECTIVE PATTERN VERY WELL SO THE FORECAST
12-24 HOURS OUT IS VERY MESOSCALE DOMINANT. POP/WX GRIDS MAY HAVE TO
BE MONITORED FOR ADJUSTMENTS. WITH THE DEWPOINTS REACHING IN THE
UPPER 70S TODAY AND LINGERING MOISTURE...IF CLOUD COVER DECIDES TO
CLEAR OUT AT ALL AGAIN TONIGHT...PATCHY FOG IS POSSIBLE.

TOMORROW THE TN VALLEY IS STILL IN A CONVERGENCE AXIS BETWEEN TWO
RIDGES...ONE OVER TX AND ANOTHER OVER THE ATLANTIC. FRI MORNING POPS
AND CLOUD COVER WERE DECREASED WITH HIGH TEMP MARGINALLY INCREASED. AS
THE WESTERN RIDGE BEGINS TO BREAK DOWN...FRI NIGHT POPS WERE
INCREASED AS NORTHWESTERLY FLOW MAY BRING DOWN ANOTHER WAVE OF
VORTICITY ENERGY.

BY SATURDAY A WEAKLY DEFINED FRONT SETS UP IN MID TN AND DRAPES SW.
MORE CLOUD COVER WAS ADDED AND POPS WERE INCREASED. THAT WEAK FRONT
WILL REMAIN BASICALLY PARKED IN PLACE SUNDAY AND MONDAY. IT IS
POSSIBLE THAT CONVERGENCE ALONG THE FRONT WILL WEAKEN TO THE POINT
THAT IT DOES NOT ENHANCE DIURNAL PRECIP, BUT FOR NOW, WE WILL ASSUME
THAT THIS WEAK FRONT WILL CONTINUE TO IMPROVE RAIN CHANCES. IT WILL
TAKE THE ARRIVAL OF A MORE ROBUST SHORTWAVE IN THE NW FLOW TO DRIVE
THE FRONT THRU--OR NOT, DEPENDING ON THE MODEL YOU PREFER. MODEL/
ENSEMBLE CONSENSUS AGREES ON THE ARRIVAL OF THE SHORTWAVE LATE
MONDAY/EARLY TUESDAY. THAT CONSENSUS TIMING IS ABOUT 12 HRS DELAYED
FROM YESTERDAYS RUNS.

THE BIG QUESTION LIES WITH THE SOUTHWARD PROGRESSION OF THE FRONT AS
THE LONGWAVE TROUGH CARVES OUT ACROSS THE EASTERN U.S. THE MORE
AGGRESSIVE ECMWF HAS A MORE N/NW FLOW WITH THE TROUGH, AND THUS
DRIVES THE FRONT THROUGH THE AREA WITH UNCOMMON FORCE FOR MID-
AUGUST. THE GFS, FOR ONCE, IS THE MORE CONSERVATIVE CHOICE AND
STALLS IT OUT LOCALLY, MAINTAINING HIGH POPS AND MORE TYPICAL
DEWPOINTS OVER THE AREA THROUGH THURSDAY. MODEL AND ENSEMBLE
AGREEMENT ON THIS ATYPICAL PATTERN IS QUITE STRONG, SO CONFIDENCE IS
FAIRLY HIGH THAT THE FRONT WILL WORK INTO THE AREA--BUT WE REMAIN
SKEPTICAL THAT THE FRONT WILL PUSH ALL THE WAY TO THE COAST AS
DEPICTED BY THE ECMWF (THOUGH IT HAS BEEN THE SUMMER OF STRONG COLD
FRONTS). SO WE WILL MAINTAIN LOW POPS, HIGHER DEWPOINTS, AND HIGHER
TEMPERATURES IN THAT TIME PERIOD, FOR NOW.

JMS/BCC

&&

.AVIATION...
/ISSUED 1230 PM CDT THU AUG 8 2013/
FOR 18Z TAFS...VFR CONDS ARE GENERALLY XPCTED TO PREVAIL AT BOTH MAIN
TERMINALS THROUGH THE FORECAST PERIOD. SCT CU FIELD INCREASING ACROSS
THE AREA ALONG WITH MID/HIGH LEVEL DEBRIS CLOUDS STREAMING S/E WILL
BE THE GENERAL TREND THROUGH THE AFTERNOON PERIOD...ALTHOUGH CIGS ARE
PREDOM XPCTED TO REMAIN ABOVE VFR LEVELS. SCT SHRA/TSRA WILL ALSO
DEVELOP ACROSS THE AREA THIS AFTERNOON...ALTHOUGH UNCERTAINTY IN THE
PLACEMENT/TIMING OF ANY CONVECTION WARRANTS JUST A VCTS AROUND 21Z AS
OF NOW. CONVECTION IS THEN XPCTED TO TAPER OFF THIS EVENING...WITH
QUIET CONDS PREVAILING INTO THE MORNING HRS FRI. ONLY OTHER CONCERN
MAY BE SOME -BR DURING THE OVERNIGHT HRS...ALTHOUGH THIS REMAINS
UNCERTAIN AS WELL GIVEN THE LACK OF BR/FG DEVELOPMENT THE PAST COUPLE
OF MORNINGS.

09

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    73  91  73  91 /  30  50  30  50
SHOALS        72  92  73  91 /  30  50  40  50
VINEMONT      72  90  70  88 /  30  40  30  50
FAYETTEVILLE  72  88  73  89 /  30  50  40  60
ALBERTVILLE   71  90  71  87 /  30  50  30  40
FORT PAYNE    71  89  71  86 /  30  50  30  50

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 8, 1:55 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
155 PM CDT THU AUG 8 2013

ALZ001>010-016-TNZ076-096-097-091000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
155 PM CDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY MOIST AND WARM AIRMASS WILL LEAD TO ADDITIONAL THUNDERSTORMS
THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGER STORMS
WILL PRODUCE INTENSE RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING.
LOCALIZED FLASH FLOODING IS A POSSIBILITY IN POOR DRAINAGE AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
EACH DAY THROUGH WEDNESDAY. THE MAIN HAZARDS WILL CONTINUE TO BE
LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT LIGHTNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 3:14 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
314 PM CDT THU AUG 8 2013

TNZ076-096-097-082115-
MOORE TN-LINCOLN TN-FRANKLIN TN-
314 PM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR MOORE...LINCOLN AND FRANKLIN
COUNTIES UNTIL 415 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST
OF LYNCHBURG TO 7 MILES EAST OF ARDMORE...MOVING EAST AT 30 MPH.

HEAVY DOWNPOURS...WIND GUSTS UP TO 40 MPH AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...
HUNTLAND AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3534 8604 3500 8605 3501 8682 3532 8665
      3533 8660 3534 8646 3532 8645 3532 8642
      3534 8641 3534 8621 3533 8620 3535 8619
      3535 8605
TIME...MOT...LOC 2012Z 274DEG 28KT 3527 8651 3499 8671

09
Local storm report, Aug 8, 3:26 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
326 PM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        3 ESE ELKMONT           34.92N 86.93W
08/08/2013                   LIMESTONE          AL   EMERGENCY MNGR

            LIGHTNING DAMAGED A HOUSE AT THE INTERSECTION OF SANDLIN
            STREET AND BETHEL ROAD.

&&

KWEBER
Special weather statement, Aug 8, 3:41 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 PM CDT THU AUG 8 2013

ALZ006-007-009-082145-
MORGAN AL-MADISON AL-JACKSON AL-
341 PM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...MADISON AND
NORTHWESTERN JACKSON COUNTIES UNTIL 445 PM CDT...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAZEL GREEN
TO MADISON AND MOVING NORTHEAST AT 20 MPH.

HEAVY DOWNPOURS...WIND GUSTS UP TO 40 MPH AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...MOORES MILL...MERIDIANVILLE...REDSTONE
ARSENAL...HAZEL GREEN...NEW HOPE...NEW MARKET...OWENS CROSSROADS...
GURLEY...TRIANA AND PAINT ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3460 8630 3460 8631 3458 8630 3457 8633
      3456 8631 3452 8633 3452 8654 3454 8655
      3452 8656 3452 8688 3456 8685 3455 8679
      3467 8679 3499 8659 3499 8618
TIME...MOT...LOC 2038Z 243DEG 18KT 3499 8656 3462 8678

07
Special weather statement, Aug 8, 4:17 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
417 PM CDT THU AUG 8 2013

ALZ006-008-009-TNZ097-082200-
MARSHALL AL-MADISON AL-JACKSON AL-FRANKLIN TN-
417 PM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...EASTERN
MADISON...JACKSON AND FRANKLIN COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ESTILL
SPRINGS TO OWENS CROSSROADS...OR ALONG A LINE EXTENDING FROM
WINCHESTER TO 12 MILES NORTH OF ARAB...AND MOVING EAST AT 15 MPH.

HEAVY DOWNPOURS...WIND GUSTS UP TO 40 MPH AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...WINCHESTER...NEW HOPE...SEWANEE...DECHERD...ESTILL
SPRINGS...COWAN...OWENS CROSSROADS...HOLLYWOOD...HUNTLAND...GURLEY...
SKYLINE...WOODVILLE...GRANT...LANGSTON AND PAINT ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3531 8600 3531 8595 3528 8591 3522 8586
      3499 8586 3499 8580 3447 8607 3444 8657
      3455 8655 3532 8614 3533 8601
TIME...MOT...LOC 2110Z 274DEG 12KT 3526 8611 3451 8651

07
Special weather statement, Aug 8, 4:57 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
457 PM CDT THU AUG 8 2013

ALZ002-082245-
COLBERT AL-
457 PM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLBERT COUNTY UNTIL
545 PM CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING STRONG THUNDERSTORM 7 MILES SOUTHWEST OF
CHEROKEE...OR 13 MILES SOUTHEAST OF IUKA...MOVING NORTHEAST AT 20
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEROKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3470 8812 3472 8812 3473 8811 3477 8796
      3471 8783 3457 8784 3458 8814
TIME...MOT...LOC 2153Z 243DEG 17KT 3467 8803

DJN.83
Special weather statement, Aug 8, 5:05 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT THU AUG 8 2013

ALZ008>010-082245-
MARSHALL AL-DE KALB AL-JACKSON AL-
505 PM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...DE KALB
AND JACKSON COUNTIES UNTIL 545 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH
PITTSBURG TO 7 MILES EAST OF GRANT AND WAS MOVING EAST AT 30 MPH.

HEAVY DOWNPOURS...WIND GUSTS UP TO 40 MPH AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...FORT PAYNE...RAINSVILLE...BRIDGEPORT...HENAGAR...
STEVENSON...SYLVANIA...FYFFE...HOLLYWOOD...GERALDINE...SECTION...
POWELL...PISGAH...IDER...VALLEY HEAD...HAMMONDVILLE...MENTONE...
DUTTON...SHILOH AND LANGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3448 8558 3444 8558 3437 8563 3434 8625
      3499 8584 3499 8561 3453 8551
TIME...MOT...LOC 2202Z 272DEG 26KT 3501 8575 3452 8611

07

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:59 PM CDTSpecial Weather StatementHUNLimestone61 min
Aug 8, 3:41 PM CDTSpecial Weather StatementHUNMadison64 min
Aug 8, 4:17 PM CDTSpecial Weather StatementHUNJackson43 min
Aug 8, 4:57 PM CDTSpecial Weather StatementHUNColbert48 min
Aug 8, 5:05 PM CDTSpecial Weather StatementHUNDeKalb, Jackson40 min
Aug 8, 5:07 PM CDTFlash Flood WarningHUNLawrence3 hr
Aug 8, 5:40 PM CDTFlash Flood WarningHUNColbert3 hr
Aug 8, 6:37 PM CDTFlash Flood WarningHUNMorgan3 hr

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.